ISSN : 1301-5680
e-ISSN : 2149-8156
Turkish Journal of Thoracic and Cardiovascular Surgery     
Torsade de Pointes during placement of an implantable cardioverter-defibrillator in a child with long QT syndrome
Banu Vural Gökay1, Pelin Karaaslan2, Cem Erdoğan2, Kamil Darçın2, Arda Özyüksel3
1Department of Anesthesiology and Reanimation, Acıbadem University Atakent Hospital, İstanbul, Turkey
2Departments of Anesthesiology and Reanimation, İstanbul Medipol University Hospital, İstanbul, Turkey
3Departments of Cardiovascular Surgery, İstanbul Medipol University Hospital, İstanbul, Turkey
DOI : 10.5606/tgkdc.dergisi.2016.12323
Long QT syndrome is characterized by a prolongation of the QT interval resulting in a tendency to ventricular tachyarrhythmias, particularly Torsade de Pointes. Inhalational anesthetics are often accused of prolonged QT interval. Herein, we report a pediatric case of long QT syndrome with a persistent Torsade de Pointes episode under general anesthesia with sevoflurane during surgical implantable cardioverter-defibrillator placement. Recurrent Torsade de Pointes requiring electrical cardioversion were considered to be unrelated to the surgical management. These episodes were considered to be related to sevoflurane inhalation. After terminating sevoflurane, arrhythmias disappeared. As malignant arrhythmias may have detrimental results for patients, we conclude that inhalation anesthetics should be avoided in patients with long QT syndrome.
Keywords : Arrhythmia; long QT syndrome; sevoflurane
Viewed : 6524
Downloaded : 1330